Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 47, NWS Medford, OR

October 25, 2014

NWS Medford, OR issued this gale warning at Oct 25, 2014, 3:18 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2014, 3:18 PM PDT (22:18 UTC)
Expired
Oct 25, 2014, 8:00 PM PDT
In force
5 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WHUS76 KMFR 252218
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PDT SAT OCT 25 2014

PZZ356-261130-
/O.NEW.KMFR.GL.W.0047.141025T2218Z-141026T0000Z/
/O.NEW.KMFR.SI.Y.0124.141025T2218Z-141026T0600Z/
/O.CON.KMFR.SE.W.0064.000000T0000Z-141026T0300Z/
/O.NEW.KMFR.SW.Y.0121.141026T0300Z-141027T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
318 PM PDT SAT OCT 25 2014

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED AND IS IN
EFFECT UNTIL 11 PM PDT THIS EVENING. IN ADDITION...A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS IN EFFECT FROM
8 PM THIS EVENING TO 5 PM PDT SUNDAY. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS: SOUTH UP TO 35 KT TO WITH OCCASIONAL GALE GUSTS TO 45
  KT...BECOMING WEST THIS AFTERNOON AND DIMINISHING TO 15 TO 25 KT
  THIS EVENING.

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 20 TO 22 FEET...SUBSIDING
  SLIGHTLY TO 13 TO 16 FEET OVERNIGHT. 

* AREAS AFFECTED AND TIMING: ALL AREAS WILL EXPERIENCE HEAVY SEAS
  THROUGH THE EVENING WITH GALES CONCENTRATED AROUND THE VICINITY
  OF CAPE BLANCO. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AS
  WINDS SHIFT TO WEST AND DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-261130-
/O.NEW.KMFR.GL.W.0047.141025T2218Z-141026T0300Z/
/O.NEW.KMFR.SI.Y.0124.141025T2218Z-141026T0600Z/
/O.EXT.KMFR.SE.W.0064.000000T0000Z-141026T0600Z/
/O.NEW.KMFR.SW.Y.0121.141026T0300Z-141027T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
318 PM PDT SAT OCT 25 2014

...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL
CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED AND IS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. IN ADDITION...A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM PDT SUNDAY. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: SOUTH GALES 35 TO 45 KT WITH OCCASIONAL STORM FORCE GUSTS
  TO 55 KT...BECOMING WEST THIS AFTERNOON AND DIMINISHING TO 20 TO
  25 KT THIS EVENING.

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 20 TO 24 FEET...SUBSIDING
  SLIGHTLY TO 14 TO 18 FEET OVERNIGHT.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL EXPERIENCE GALES AND
  HEAVY SEAS INTO THE EVENING. CONDITIONS WILL IMPROVE HEADING
  INTO THE EVENING AS WINDS SHIFT TO WEST AND DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-261130-
/O.NEW.KMFR.GL.W.0047.141025T2218Z-141026T0000Z/
/O.CON.KMFR.SE.W.0064.000000T0000Z-141026T0300Z/
/O.NEW.KMFR.SI.Y.0124.141026T0000Z-141026T0600Z/
/O.NEW.KMFR.SW.Y.0121.141026T0300Z-141027T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
318 PM PDT SAT OCT 25 2014

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED AND IS IN
EFFECT UNTIL 11 PM PDT THIS EVENING. IN ADDITION...A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS IN EFFECT FROM
8 PM THIS EVENING TO 5 PM PDT SUNDAY. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS: SOUTH GALES 35 TO 45 KT WITH OCCASIONAL STORM FORCE GUSTS
  TO 55 KT...BECOMING WEST AND DIMINISHING TO 20 TO 25 KT LATE
  THIS AFTERNOON. 

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 20 TO 24 FEET...SUBSIDING
  SLIGHTLY TO 13 TO 16 FEET OVERNIGHT. 

* AREAS AFFECTED AND TIMING: ALL AREAS WILL EXPERIENCE GALES AND
  HEAVY SEAS INTO THE EVENING. CONDITIONS WILL IMPROVE HEADING
  INTO THE EVENING AS WINDS SHIFT TO WEST AND DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-261130-
/O.NEW.KMFR.GL.W.0047.141025T2218Z-141026T0000Z/
/O.NEW.KMFR.SI.Y.0124.141025T2218Z-141026T0600Z/
/O.CON.KMFR.SE.W.0065.000000T0000Z-141026T0300Z/
/O.NEW.KMFR.SW.Y.0121.141026T0300Z-141027T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
318 PM PDT SAT OCT 25 2014

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED AND IS IN EFFECT
UNTIL 11 PM PDT THIS EVENING. IN ADDITION...A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM PDT SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS: SOUTH 30 TO 35 KT WITH OCCASIONAL GALE GUSTS TO 45
  KT....BECOMING WEST 15 TO 25 LATE THIS AFTERNOON.

* SEAS: VERY STEEP WIND DRIVEN SEAS OF 20 TO 23 FEET SUBSIDING
  SLIGHTLY TO 13 TO 17 FEET OVERNIGHT.

* AREAS AFFECTED AND TIMING: ALL AREAS WILL EXPERIENCE HEAVY SEAS
  TODAY WITH GALE CONDITIONS LOCATED IN THE VICINITY OF CAPE
  BLANCO. CONDITIONS WILL IMPROVE THIS AFTERNOON AS WINDS SHIFT TO
  WEST AND DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
258 
WHUS76 KMFR 260312
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
812 PM PDT SAT OCT 25 2014

PZZ370-261615-
/O.CAN.KMFR.SW.Y.0121.000000T0000Z-141027T0000Z/
/O.EXP.KMFR.GL.W.0047.000000T0000Z-141026T0300Z/
/O.EXT.KMFR.SE.W.0064.000000T0000Z-141026T1200Z/
/O.CON.KMFR.SI.Y.0124.000000T0000Z-141026T0600Z/
/O.NEW.KMFR.SW.Y.0122.141026T1200Z-141027T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
812 PM PDT SAT OCT 25 2014

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO
5 PM PDT SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 AM TO
5 PM PDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. 

* WINDS: WEST 20 TO 25 KT.

* SEAS: VERY STEEP SEAS OF 17 TO 19 FEET...SUBSIDING SLIGHTLY TO
  15 TO 16 FEET OVERNIGHT.

* AREAS AFFECTED: ALL AREAS WILL EXPERIENCE HEAVY SEAS OVERNIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-356-261615-
/O.CAN.KMFR.SW.Y.0121.000000T0000Z-141027T0000Z/
/O.EXP.KMFR.SE.W.0064.000000T0000Z-141026T0300Z/
/O.NEW.KMFR.SE.W.0066.141026T0312Z-141026T1200Z/
/O.CON.KMFR.SI.Y.0124.000000T0000Z-141026T0600Z/
/O.NEW.KMFR.SW.Y.0122.141026T1200Z-141027T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
812 PM PDT SAT OCT 25 2014

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO
5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR
WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: WEST 15 TO 20 KT.

* SEAS: VERY STEEP SEAS OF 16 TO 18 FEET... SUBSIDING SLIGHTLY TO
  14 TO 15 FEET OVERNIGHT.

* AREAS AFFECTED: ALL AREAS WILL EXPERIENCE HEAVY SEAS OVERNIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-261615-
/O.CAN.KMFR.SW.Y.0121.000000T0000Z-141027T0000Z/
/O.EXP.KMFR.SE.W.0065.000000T0000Z-141026T0300Z/
/O.EXB.KMFR.SE.W.0064.000000T0000Z-141026T1200Z/
/O.CON.KMFR.SI.Y.0124.000000T0000Z-141026T0600Z/
/O.NEW.KMFR.SW.Y.0122.141026T1200Z-141027T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
812 PM PDT SAT OCT 25 2014

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO
5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR
WINDS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: WEST 15 TO 25 KT.

* SEAS: VERY STEEP SEAS OF 17 TO 19 FEET SUBSIDING SLIGHTLY TO 15
  TO 16 FEET OVERNIGHT.

* AREAS AFFECTED: ALL AREAS WILL EXPERIENCE HEAVY SEAS OVERNIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 25, 8:38 AM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Oct 25, 8:38 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PDT SAT OCT 25 2014

.DISCUSSION...AN UPDATE TO THE FORECAST IS NOT NECESSARY THIS
MORNING. STRONG, GUSTY SOUTHERLY WINDS WILL AFFECT THE AREA
THROUGH THIS AFTERNOON, BUT WINDS WILL REMAIN STRONG EAST OF THE
CASCADES THROUGH THE EVENING. PEAK GUSTS SO FAR HAVE REACHED 38
MPH AT THE MEDFORD AIRPORT, 46 MPH AT KINGSLEY FIELD IN KLAMATH
FALLS, 53 MPH AT SUMMER LAKE, 61 MPH AT WEED IN THE SOUTHERN
SHASTA VALLEY, 62 MPH AT THE CAPE BLANCO BUOY, AND 73 MPH AT FLYNN
PRAIRIE IN THE COASTAL RANGE. THE STRONGEST WINDS IN OUR AREA WILL
MAINLY OCCUR BETWEEN 11 AM AND 4 PM.

MODERATE TO HEAVY PRECIPITATION WILL ALSO BE WIDESPREAD DURING THE
NEXT 24 HOURS WITH A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS
EVENING. THE SNOW LEVEL WILL BE NEAR 7500 FEET TODAY AND THEN FALL
THIS EVENING TO AROUND 4700 FEET BY SUNDAY MORNING. SNOWFALL
AMOUNTS ARE FORECAST TO BE AROUND 3 TO 6 INCHES IN THE CASCADES
AND UP TO 2 INCHES OVER THE HIGHER TERRAIN OF NORTHERN CALIFORNIA
AND SOUTH CENTRAL OREGON.

A STRONG COLD FRONT IS SWEEPING NORTHEASTWARD, CURRENTLY JUST EAST
OF THE CASCADES AND ON TRACK TO EXIT OUR AREA BY 11 AM. BEHIND
IT, A POTENT SURFACE TROUGH IS ASSOCIATED WITH A DEEP 988MB LOW.
THE LOW IS CENTERED AROUND 125NM WEST OF CAPE BLANCO AND WILL
CONTINUE TO MOVE NORTHEAST TO THE SOUTHERN WASHINGTON COAST BY
THIS EVENING. THE STRENGTH OF THE WINDS TO THIS POINT HAS BEEN
MAINLY RELATED TO THE COLD FRONT, BUT THE PEAK STRENGTH OF THIS
EVENT DURING THE LATE MORNING INTO THE EARLY EVENING WILL BE
RELATED TO THE APPROACH OF THE SURFACE LOW AND TROUGH.

RAIN TODAY WILL BE HEAVIEST IN CURRY COUNTY, JOSEPHINE COUNTY, AND THE
WESTERN AND SOUTHERN PORTION OF SISKIYOU COUNTY. AS MENTIONED IN
THE PREVIOUS DISCUSSION, DOWNSLOPE SOUTHERLY FLOW WILL LIMIT OR
POSSIBLY PREVENT FURTHER RAINFALL IN THE ROGUE AND SHASTA VALLEYS
INTO THIS AFTERNOON, WITH AN EFFECT TO A LESSER EXTENT IN THE
UMPQUA VALLEY. BUT, AS THE SURFACE TROUGH TRACKS INLAND THE WINDS
WILL VEER TO WESTERLY THIS EVENING WITH PEAK PRECIPITATION RATES
OCCURRING IN THE INLAND VALLEYS ACROSS THE CASCADES INTO THE EAST
SIDE. SHOWERS LATE TONIGHT WILL PERSIST INTO SUNDAY WITH THE MOST
FREQUENT ACTIVITY ON WEST FACING SLOPES ON THE WEST SIDE. A BREAK
BETWEEN SYSTEMS IS EXPECTED ON MONDAY BUT THE WEATHER PATTERN
LOOKS TO REMAIN ACTIVE DURING THE NEXT WEEK WITH THE NEXT FRONT
APPROACHING THE COAST BY THE END OF MONDAY EVENING.

&&

.AVIATION...FOR THE 25/12Z TAF CYCLE...A FRONTAL SYSTEM IS MOVING
THROUGH THE REGION RIGHT NOW. STRONG SOUTH WINDS ARE SHIFTING
SUDDENLY TO WEST NORTHWEST AS THE BAND MOVES THROUGH. HOWEVER,
WINDS ALOFT REMAIN STRONG FROM THE SOUTH, AND THIS IS CREATING A
STRONG SPEED AND DIRECTIONAL SHEAR ENVIRONMENT IN THE LOW LEVELS.
WEST SIDE APPROACHES WILL BE VERY TRICKY WITH STRONG LOW LEVEL
SHEAR FOR AT LEAST A COUPLE OF HOURS (THROUGH APPROX 25/14Z). IN
ADDITION, MODERATE RAIN IS OCCURRING WITH THE FRONT. THESE WIND
REVERSALS ARE PROBABLY TEMPORARY AND SOUTH WINDS ARE EXPECTED TO
RESUME THIS MORNING AS STRONG LOW PRESSURE OFFSHORE APPROACHES THE
COAST. SOUTH WINDS ARE EXPECTED TO BE VERY STRONG THIS MORNING AND
AFTERNOON OVER THE COAST, MOUNTAINS, AND EAST SIDE WITH GUSTY
WINDS ALSO SURFACING IN THE WEST SIDE VALLEYS AGAIN. CONSIDERABLE
MOUNTAIN WAVE TURBULENCE IS EXPECTED THIS AFTERNOON NORTH AND EAST
OF ALL MOUNTAINS. -WRIGHT

&&

.MARINE...UPDATED 344 AM PDT SAT 25 OCT 2014...STRONG SURFACE LOW
PRESSURE HAS MOVED INSIDE 130W THIS MORNING AND WILL MOVE NORTH
ALONG THE COAST SKIRTING THE WESTERN EDGE OF OUR WATERS. THIS PUTS
THE STRONGEST PRESSURE GRADIENTS OVER OUR WATERS THIS MORNING INTO
EARLY AFTERNOON, AND AS A RESULT, SOUTH WINDS WILL CONTINUE TO
INCREASE. WINDS PEAK JUST AS THE LOW MOVES TO OUR NORTH LATE THIS
MORNING, WITH HIGH END GALES AND STORM FORCE GUSTS OVER MUCH OF
THE AREA. SEAS WILL ALSO BE VERY STEEP AND CHAOTIC TODAY. WINDS
SHIFT TO THE WEST AND BEGIN TO DIMINISH LATER THIS AFTERNOON, BUT
SEAS WILL CONTINUE INTO THE EVENING BEFORE SUBSIDING. WE'LL SEE A
RELATIVE BREAK IN THE STORMINESS SUNDAY AND MONDAY, BUT ANOTHER
FRONT WILL BRING STRONG SOUTH WINDS AND VERY STEEP SEAS TUESDAY.
MORE FRONTS ARE EXPECTED THROUGH THE WEEK AS THIS ACTIVE PATTERN
CONTINUES OVER THE NORTHEAST PACIFIC. -WRIGHT

&&

.PREV DISCUSSION... /ISSUED 321 AM PDT SAT OCT 25 2014/

DISCUSSION...LOW PRESSURE IS NOW MOVING INSIDE OF 130 W. NEAR THE
CENTER OF THE LOW THERE HAVE BEEN A FEW LIGHTNING STRIKES WHICH
SUGGEST THERE IS PLENTY OF ENERGY WITH THIS. THE MODELS ARE IN GOOD
AGREEMENT TRACKING THE LOW NORTHEAST JUST WEST OF THE OREGON COAST
TODAY, THEN MOVING INLAND NEAR GRAYS HARBOR WASHINGTON THIS EVENING.
THIS TRACK IS GOING TO BE FAVORABLE FOR MODERATE TO STRONG WINDS FOR
MOST OF THE FORECAST AREA. WINDS HAVE BEEN ON THE INCREASE DURING
THE OVERNIGHT HOURS OVER MOST OF THE FORECAST AREA. THIS PAST HOUR
WEED HAD SUSTAINED WIND AT 36 MPH WITH GUST TO 52 MPH. IT'S BLOWING
PRETTY GOOD AT ASHLAND AND IT HAS PICKED UP HERE RECENTLY AT THE
AIRPORT. EXPECT WINDS TO PICK UP IN THE ROGUE VALLEY DURING THE MORNING
AND CONTINUE INTO THIS AFTERNOON. THE STRONGEST WINDS WILL BE EAST
OF THE CASCADES NEAR SUMMER LAKE...SHASTA VALLEY...MOUNTAINS AND
THE SOUTHERN END OF THE ROGUE VALLEY. IN FACT MODELS ARE
SUGGESTING WINDS COULD REACH WARNING CRITERIA THERE AND HAVE
ISSUED A HIGH WIND WARNING. ALSO SOUTH WINDS COULD MIX DOWN INTO
THE UMPQUA BASIN AND HAVE EXPANDED THE WIND ADVISORY TO INCLUDE
MUCH OF DOUGLAS COUNTY. DETAILS ON THESE CAN BE FOUND AT NPWMFR.

IN ADDITION, TO WIND IMPACTS, THIS STRONG LOW WILL BRING RAIN TO THE
COAST EARLY THIS MORNING. IN FACT IT'S ALREADY PUSHING INTO THE
SOUTH COAST. PRECIPITATION WILL MOVE INLAND TODAY, BUT DOWNSLOPE
IN THE ROGUE VALLEY, IS LIKELY TO PREVENT ANYTHING MEASURABLE
FROM AROUND SUNRISE UNTIL LATE THIS AFTERNOON. COLD AIR ALOFT
WILL PUSH IN IMMEDIATELY BEHIND THE FRONT AND ASSOCIATED
INSTABILITY WILL BRING A CHANCE FOR THUNDERSTORMS WITH THE BEST
CHANCE AT THE COAST THIS MORNING, THEN INLAND LATE THIS MORNING
THROUGH THE AFTERNOON. OF NOTE IS THAT ANY THUNDERSTORMS THAT
OCCUR MAY BRING STRONG GUSTY WINDS DUE TO THE STRONG WINDS ALOFT.
PRECIPITATION AMOUNTS WILL BE HIGHEST ALONG THE COAST AND COASTAL
MOUNTAINS WITH 2-4 INCHES POSSIBLE AND UP TO 2 INCHES ELSEWHERE IN
CURRY, COOS, JOSEPHINE AND WESTERN SISKIYOU COUNTY. UP TO AN INCH
IS POSSIBLE ALONG THE CASCADES AND 0.25 TO 0.50 OF AN INCH
ELSEWHERE WEST OF THE CASCADES WITH MOST OF THAT COMING IN
TONIGHT. EAST SIDE AMOUNTS WILL BE MAINLY AROUND 0.25 IN.

POST FRONTAL SOWERS WILL CONTINUE TONIGHT INTO SUNDAY WITH MOST
SHOWERS EXPECTED TO BE ALONG AND WEST OF THE CASCADES. SNOW LEVELS
WILL DROP TO AROUND 5000 FEET WITH 3-6 INCHES POSSIBLE OVER THE
HIGHER ELEVATIONS ALONG THE CASCADES BY SUNDAY MORNING. WINDS WILL
ALSO DECREASE TONIGHT EAST OF THE CASCADES AND ARE NOT EXPECTED TO
BE A CONCERN ON SUNDAY.

POST FRONTAL SHOWERS IN A MOIST NORTHWEST FLOW CONTINUE SUNDAY
MORNING. 500 MB HEIGHTS INCREASE IN THE AFTERNOON WHICH SHOULD
RESULT IN DECREASING SHOWERS FROM SOUTH TO NORTH. A BREAK IN THE
WEATHER IS STILL EXPECTED MONDAY WITH DRY CONDITIONS AND MILDER
TEMPERATURES.  ANOTHER FRONT WILL IMPACT THE AREA MONDAY NIGHT INTO
TUESDAY BRINGING ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION TO
THE COAST AND COASTAL MOUNTAINS. THE GFS AND ECMWF SUGGEST THE FRONT
COULD STALL TUESDAY NIGHT THROUGH WEDNESDAY BEFORE LIFTING NORTH AS
A WARM FRONT WEDNESDAY NIGHT. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ029>031.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ021-022.
     WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ023.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ028.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ026.

CA...HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ080.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ082.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ081.
     HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ083-085.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 8 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.

DW/SBN

In the hours before

Local storm report, Oct 25, 11:06 AM PDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1106 AM PDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND DMG PORT ORFORD             42.76N 124.50W
10/25/2014                   CURRY              OR   PUBLIC

            *** 1 INJ ***
            REPORTED AT MADRONA & 101 RV PARK. RESCUES
            EXECUTED TO EXTRACT PEOPLE FROM THEIR RVS
            AFTER TREES FELL ON THE RVS AND FIRES BEGAN
            DUE TO WIRES COMING DOWN. RV PARK SEVERELY
            DAMAGED. 1 HOSPITILIZATION.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Oct 25, 12:00 PM PDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1200 PM PDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     NON-TSTM WND DMG 2 NW BROOKINGS          42.08N 124.32W
10/25/2014                   CURRY              OR   TRAINED SPOTTER

            43 MPH MEASURED WINDS. SEVERAL TREES DOWN.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Oct 25, 12:35 PM PDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HEAVY RAIN       2 SSW OBRIEN            42.05N 123.71W
10/25/2014  M1.12 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            SINCE MIDNIGHT

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Oct 25, 1:46 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
146 PM PDT SAT OCT 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     COASTAL FLOOD    1 S PORT ORFORD         42.74N 124.50W
10/25/2014                   CURRY              OR   PUBLIC

            1 FISH BUYER'S OFFICE COLLAPSED ON THE DOCKS
            DUE TO WAVE ACTION.

&&

NWS MEDFORD OR
IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:18 PM PDTSmall Craft Advisory for WindsMFR8 hr
Oct 25, 3:18 PM PDTSmall Craft Advisory for Hazardous SeasMFR5 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.